Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 58, NWS Tulsa, OK

April 11, 2016Creek County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2016, 1:47 AM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2016, 1:47 AM CDT (06:47 UTC)
Expired
Apr 11, 2016, 2:15 AM CDT
In force
28 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Creek County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 12:57 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2443 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
1.2
Supercell composite
13.4

Open this sounding in Storm Lab

The text

As transmitted.

293 
WUUS54 KTSA 110647
SVRTSA
OKC037-117-110715-
/O.NEW.KTSA.SV.W.0058.160411T0647Z-160411T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT MON APR 11 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTH CENTRAL CREEK COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 215 AM CDT

* AT 146 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MANNFORD...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MANNFORD...                       WESTPORT...
  TERLTON...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3628 9642 3627 9639 3623 9633 3623 9626
      3621 9624 3620 9624 3617 9627 3616 9627
      3616 9630 3613 9630 3605 9636 3618 9650
TIME...MOT...LOC 0646Z 217DEG 27KT 3612 9636 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
539 
WWUS54 KTSA 110714
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 AM CDT MON APR 11 2016

OKC037-117-110723-
/O.EXP.KTSA.SV.W.0058.000000T0000Z-160411T0715Z/
PAWNEE OK-CREEK OK-
214 AM CDT MON APR 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAWNEE AND NORTH
CENTRAL CREEK COUNTIES WILL EXPIRE AT 215 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3628 9642 3627 9639 3623 9633 3623 9626
      3621 9624 3620 9624 3617 9627 3616 9627
      3616 9630 3613 9630 3605 9636 3618 9650
TIME...MOT...LOC 0712Z 217DEG 27KT 3612 9636 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:48 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 10, 11:48 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1148 PM CDT SUN APR 10 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR TO MVFR CONDITIONS ARE EXPECTED AT MOST AREA TAF SITES
THROUGH THE VALID PERIOD WITH SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS EXPECTED ACROSS THE AREA DURING THE FORECAST
PERIOD. COULD SEE IFR CONDITIONS WITH THE STRONGER STORMS.

&&

.PREV DISCUSSION... /ISSUED 726 PM CDT SUN APR 10 2016/

DISCUSSION...
Storms have erupted over northeast Oklahoma this evening from
Pawnee county into northern Washington county. This is in advance
of the Cold front that is currently across northwest Oklahoma into
southeast Kansas. This is in area where the cap has eroded with
cape in the 2000 J/KG range. These storms will likely produce large
hail to the size of limes and wind gusts to around 70 mph. There is
also the potential for these storms to gain some rotation. Additional
storms are expected to move into the region from western Oklahoma later
this evening and from the northwest along the cold front. In addition
to the severe potential, heavy rain is possible with localized flooding.

TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.

AVIATION...10
Hazardous weather outlook, Apr 10, 4:55 PM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT SUN APR 10 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT SUN APR 10 2016

...SEVERE WEATHER THREAT INCREASES THIS EVENING AND CONTINUES INTO MONDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA .

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...TONIGHT.

DISCUSSION...
AN ELEVATED SEVERE THUNDERSTORM POTENTIAL WILL EXIST THIS EVENING
AND OVERNIGHT...PRIMARILY ACROSS PORTIONS OF NORTHEAST OKLAHOMA
ALONG AND TO THE NORTHWEST OF INTERSTATE 44. THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS EVENING ALONG AN APPROACHING COLD
FRONT...AND EXPAND IN COVERAGE TONIGHT AS A LOW LEVEL JET
STRENGTHENS. THUNDERSTORMS TONIGHT MOST LIKELY WILL BE ELEVATED
...LEADING TO LARGE HAIL POTENTIALLY TO THE SIZE OF TENNIS BALLS.
HOWEVER...A LOW POTENTIAL FOR DAMAGING WIND GUSTS IN THE 60 TO 70
MPH RANGE AND ISOLATED TORNADOES EXISTS AS WELL. LOCALLY HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING AS WELL...ESPECIALLY IN
FLOOD PRONE AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY THROUGH FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS LIKELY WILL BE ONGOING MONDAY MORNING ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH AT MOST...ISOLATED
SEVERE WEATHER LIKELY OCCURRING AT THAT TIME. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED ACROSS SOUTHERN OKLAHOMA AND INTO WEST
CENTRAL ARKANSAS DURING THE AFTERNOON HOURS MONDAY...AND WILL ALSO
CARRY AN ELEVATED RISK OF SEVERE WEATHER. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS...ALTHOUGH A
SMALL TORNADO THREAT WILL EXIST WITH ANY THUNDERSTORMS THAT
DEVELOP WELL AHEAD OF THE COLD FRONT. THE BULK OF THE THUNDERSTORM
ACTIVITY SHOULD BE SOUTH AND EAST OF THE REGION BY EARLY TUESDAY
MORNING.

QUIET WEATHER WILL THEN PREVAIL FOR THE REMAINDER OF THE UPCOMING
WORK WEEK...WITH THE NEXT NOTABLE STORM SYSTEM SET TO IMPACT THE
REGION NEXT WEEKEND.
EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 10, 9:49 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     NON-TSTM WND GST PAWNEE                  36.34N 96.80W
04/10/2016  E60 MPH          PAWNEE             OK   BROADCAST MEDIA

&&

RJS
Local storm report, Apr 10, 9:53 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND GST     FORAKER                 36.87N 96.57W
04/10/2016  M62 MPH          OSAGE              OK   MESONET

&&

RJS
Local storm report, Apr 10, 10:21 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     HAIL             SOUTH COFFEYVILLE       36.99N 95.62W
04/10/2016  E1.00 INCH       NOWATA             OK   PUBLIC

&&

RJS
Special weather statement, Apr 10, 10:43 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT SUN APR 10 2016

OKZ056-057-110430-
CRAIG OK-NOWATA OK-
1043 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOWATA AND CRAIG
COUNTIES UNTIL 1130 PM CDT...

AT 1043 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF EDNA TO 5 MILES EAST OF NOWATA...
AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
WELCH...                          BLUEJACKET...
PYRAMID CORNERS...                HOLLOW...
CENTRAILIA...                     CENTRALIA...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 290 AND 293.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3699 9504 3698 9503 3697 9504 3695 9500
      3667 9500 3670 9557 3700 9550 3700 9501
TIME...MOT...LOC 0343Z 269DEG 44KT 3703 9541 3671 9554
Special weather statement, Apr 11, 1:19 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
119 AM CDT MON APR 11 2016

OKZ065-066-070-071-110700-
OKFUSKEE OK-MUSKOGEE OK-MCINTOSH OK-OKMULGEE OK-
119 AM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OKFUSKEE...OKMULGEE...
MCINTOSH AND NORTHWESTERN MUSKOGEE COUNTIES UNTIL 200 AM CDT...

AT 119 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OKMULGEE STATE PARK TO NEAR HORNTOWN...AND MOVING
EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MUSKOGEE...                       OKMULGEE...
EUFAULA...                        HENRYETTA...
CHECOTAH...                       MORRIS...
WELEETKA...                       DEWAR...
SCHULTER...                       OKTAHA...
TAFT...                           BOYNTON...
GRAYSON...                        COUNCIL HILL...
RENTIESVILLE...                   HOFFMAN...
CLEARVIEW...                      STIDHAM...
LAKE EUFAULA STATE PARK...        VIVIAN...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 224 AND
273.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR
EASTERN OKLAHOMA.

LAT...LON 3565 9619 3578 9561 3576 9559 3578 9556
      3581 9546 3580 9544 3549 9535 3531 9537
      3533 9540 3530 9544 3530 9550 3528 9552
      3519 9598 3529 9598 3529 9626
TIME...MOT...LOC 0619Z 252DEG 32KT 3561 9610 3511 9624
Special weather statement, Apr 11, 1:39 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
139 AM CDT MON APR 11 2016

OKZ060-061-066-067-110715-
ROGERS OK-TULSA OK-WAGONER OK-OKMULGEE OK-
139 AM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OKMULGEE...
SOUTHWESTERN ROGERS...NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA
COUNTIES UNTIL 215 AM CDT...

AT 138 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
MOUNDS...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          BROKEN ARROW...
OWASSO...                         BIXBY...
JENKS...                          GLENPOOL...
COWETA...                         CATOOSA...
ONETA...                          LIBERTY...
HECTORVILLE...                    LEONARD...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 222 AND 240.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3616 9558 3577 9591 3586 9609 3586 9603
      3599 9603 3630 9586
TIME...MOT...LOC 0638Z 209DEG 46KT 3588 9597

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:06 PM CDTSpecial Weather StatementTSAOsage39 min
Apr 10, 7:11 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Apr 10, 7:17 PM CDTSpecial Weather StatementTSANowata43 min
Apr 10, 7:22 PM CDTSevere Thunderstorm WarningTSANowata, Washington38 min
Apr 10, 7:57 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington33 min
Apr 10, 7:58 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington47 min
Apr 10, 8:43 PM CDTSevere Thunderstorm WarningTSANowata, Washington47 min
Apr 10, 9:11 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Apr 10, 9:34 PM CDTSevere Thunderstorm WarningTSAOsage56 min
Apr 10, 10:00 PM CDTSevere Thunderstorm WarningTSANowata, Washington45 min
Apr 10, 10:43 PM CDTSpecial Weather StatementTSACraig47 min
Apr 11, 12:47 AM CDTSevere Thunderstorm WarningTSAOkfuskee43 min
Apr 11, 12:59 AM CDTSevere Thunderstorm WarningTSAPawnee17 min
Apr 11, 1:19 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee41 min
Apr 11, 1:34 AM CDTSevere Thunderstorm WarningTSACreek26 min
Apr 11, 1:39 AM CDTSpecial Weather StatementTSATulsa36 min
Apr 11, 2:02 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa43 min
Apr 11, 2:27 AM CDTSpecial Weather StatementTSAPushmataha48 min
Apr 11, 3:23 AM CDTSpecial Weather StatementTSALeFlore37 min
Apr 11, 7:39 AM CDTSpecial Weather StatementTSAChoctaw36 min
Apr 11, 8:02 AM CDTSpecial Weather StatementTSAPushmataha13 min
Apr 11, 8:17 AM CDTSpecial Weather StatementTSAChoctaw28 min
Apr 11, 8:45 AM CDTSpecial Weather StatementTSAPushmataha30 min
Apr 11, 8:49 AM CDTSpecial Weather StatementTSAPushmataha26 min
Apr 11, 2:28 PM CDTSevere Thunderstorm WarningTSAPushmataha32 min
Apr 11, 2:57 PM CDTSpecial Weather StatementTSAPushmataha48 min
Apr 11, 3:12 PM CDTSevere Thunderstorm WarningTSAChoctaw48 min
Apr 11, 3:14 PM CDTSevere Thunderstorm WarningTSAPushmataha16 min
Apr 11, 3:58 PM CDTSevere Thunderstorm WarningTSAChoctaw32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.